Jump to content
Sclero Forums
Karenlee

Prednisone update

Recommended Posts

Updating again:

 

I am on 4 mg every other day until Sat, then I'll be off the prednisone. I feel the effects already and pretty harshly. Not sure if it's because I had that temporary releif for those 5 days or so but sheesh! When I woke up this morning I was stiff as a board. And my back was killing me last night when I was in bed.

 

Anyway, that's my whining for the day Lol Just needed to vent.

 

Karen

Share this post


Link to post
Share on other sites

Karen,

 

I'm sorry you're feeling stiff and achy again. It's like you had a little vacation, until the hives kicked in! ;) I do hope the plaquenil will work as well for you as the prednisone did. Good luck at the eye doctor!

 

Bunky

Share this post


Link to post
Share on other sites

Thanks Bunky, I sure hope it works as well just without the nasty side effects.

Share this post


Link to post
Share on other sites

I don't believe that Plaquenil has the same anti-inflammatory effect on the body as Prednisone. I have been on both for well over a year. I am now on high levels of Imuran (200mg) to allow me to reduce the Prednisone. My Plaquenil dosage has stayed the same.

Cheryle

Share this post


Link to post
Share on other sites

To add yet another negative regarding Prednisone: It can make you feel very good and energetic when you are actually in bad shape.

 

When I took it 8 years ago for a strange all-over body inflammation (scleroderma related), I felt so good that I became very active (which included felling 90 foot eucalyptus trees!). Needless to say, I got even sicker.

 

Craig

Share this post


Link to post
Share on other sites

ced - I just read your post - I had been on prednisone for over a year and juat weaned off it in the last 2 months. I too didn't realise how well it worked until I came off it, now im so sore and slow and feel like such an old woman, at 37 years old Im tempted to go back on it again just to feel semi normal. Its quite upsetting that the only thing that works so well also has some very dangerous side issues, honestly, what do ya do?

Share this post


Link to post
Share on other sites

Hi Susanah,

 

I too can relate to how you are feeling, I am 39 years old and find myself these days shuffling along and in constant pain. For the last few days I have been having pain in the lungs which worsen in the evening. I am having bowel problems which sends me to the toilet up to 20 times a day and a nagging constant cough.

 

I have Prednisolone in my cupboard which I am tempted to use at times, but I will try and battle through this flare. Please know that you are not alone in this and try and look on the bright side of things, - hard, I know, but if you have kids there is not much that you can do but to try and stay positive, for them.

 

Craig, I can also relate to the feeling of wellness whilst on Prednisolone.

After a few days of taking it I felt like I was a teenager again, full of energy, being able to get down on the floor and jump up straight away! I practically cleaned my house like never before, and cooked and cooked, Yes, all of the wrong things, my appetite was terrible, always thinking about food.

 

Take care everyone

Celia

Share this post


Link to post
Share on other sites

Ced,

 

Same here with the almost instantaneous flexibility and energy. I suddenly could bend and move in ways that I couldn't for a long time. On the other hand I just don't feel personally that the side effects were worth it.

And my appetite decreased since I've been off so another plus.

 

Karen

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...